Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 14, 2015, 2:52 PM PDT for Elko County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 2:52 PM PDT (21:52 UTC)
- Expired
- Aug 14, 2015, 3:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 166 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS55 KLKN 142152
SVRLKN
NVC007-142230-
/O.NEW.KLKN.SV.W.0045.150814T2152Z-150814T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELKO COUNTY IN NORTHEASTERN NEVADA...
* UNTIL 330 PM PDT
* AT 251 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF CONTACT...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONTACT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4170 11406 4145 11475 4158 11493 4194 11461
4181 11404 4171 11404
TIME...MOT...LOC 2151Z 241DEG 29KT 4168 11454
$$
LW2 follow-up statements
711
WWUS55 KLKN 142211
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
311 PM PDT FRI AUG 14 2015
NVC007-142230-
/O.CON.KLKN.SV.W.0045.000000T0000Z-150814T2230Z/
ELKO NV-
311 PM PDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR NORTHEASTERN ELKO COUNTY...
AT 310 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 18 MILES SOUTHEAST OF JACKPOT...MOVING
NORTHEAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ELKO COUNTY...NORTHEAST OF JACKPOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4176 11404 4165 11439 4182 11465 4193 11458
4181 11404
TIME...MOT...LOC 2210Z 241DEG 29KT 4183 11439
$$
LW505
WWUS55 KLKN 142230
SVSLKN
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT
FRI AUG 14 2015
NVC007-142239-
/O.EXP.KLKN.SV.W.0045.000000T0000Z-150814T2230Z/
ELKO NV-
330 PM PDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELKO COUNTY WILL
EXPIRE AT 330 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
IS MOVING INTO UTAH AND IDAHO. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 4176 11404 4165 11439 4182 11465 4193 11458
4181 11404
TIME...MOT...LOC 2227Z 241DEG 29KT 4183 11439
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:07 PM PDT, 45 minutes earlier.
Area forecast discussion, Aug 14, 2:07 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT FRI AUG 14 2015 .SYNOPSIS...MONSOON MOISTURE WILL FIRE ANOTHER ROUND CONVECTION TODAY BEFORE DRIER AIR ADVECTS IN AND PROVIDE MORE TRANQUIL WEATHER FOR THE WEEKEND. COOLER TEMPS EXPECTED NEXT WEEK AS A COLD FRONT PASSES THROUGH ON TUESDAY. && .SHORT TERM...THIS AFTERNOON THROUGH SUNDAY. A 572DM 500MB LOW CENTERED OVER THE ORGAN COASTLINE IS BEGINNING TO ADVECT A MUCH DRIER AIRMASS EASTWARD INTO WESTERN NV. AHEAD OF IT...OVER EASTERN 1/2 OF OUR CWA..A SUBTROPICAL AIRMASS REMAINS IN PLACE WITH UPPER 40S AND LOWER 50S DEWPTS FAIRLY COMMON. WITH THE POLAR JET STREAM (90+KT JET MAX) MOVING INTO WESTERN NV...EXPECT FAIRLY ROBUST CONVECTION (RADAR ALREADY SHOWS THIS) EAST OF LINE FROM BATTLE MTN TO TONOPAH. WITH DECENT EFFECTIVE BULK SHEAR... SURFACE BASED CAPE...AND SFC/3KM HELICITY...ISOLATED STRONG TO SVR TS ARE POSSIBLE ESPECIALLY ACROSS EXTREME NORTHEASTERN NV THROUGH THE EARLY EVENING HOURS. HEAVY RAIN POTENTIAL LOOKS LIMITED GIVEN AN INCREASE IN STORM MOTION; HOWEVER...CLOSER TO THE NV/UT BORDER WHERE STORM MOTION IS SLIGHTLY LESS...THIS THREAT STILL REMAINS. BY TONIGHT...AS THE 500MB LOW FILLS AND LIFTS NE INTO WASHINGTON..THE DRY LINE WILL PUSH INTO EASTERN NV...ENDING THE THREAT CONVECTION FAIRLY QUICKLY WITH ONLY REDEVELOPMENT TOMORROW IN WHITE PINE COUNTY AND POSSIBLY NORTHEASTERN NYE COUNTY. BY SUNDAY...WEAK WESTERLY FLOW ALOFT WILL CONTINUE TO KEEP THE CWA DRY. AS FOR WINDS... ENTIRE CWA WILL EXPERIENCE WINDY CONDITIONS TODAY WITH POPULATION CENTERS HITTING 25-30KT GUSTS. WINDS RELAX ON SATURDAY WITH EXCEPTION OF NORTHEASTERN NYE AND WHITE PINE COUNTIES WHERE THE DRIER AIR MASS WILL STILL BE PUSHING THROUGH. WINDS FOR THE ENTIRE AREA REMAIN FAIRLY LIGHT ON SUNDAY. AS FOR TEMPS...WITH SOUTHWESTERLY WINDS...EXPECT WARM CONDITIONS TODAY (90S) WITH A SLIGHT DROP IN HIGH TEMPS TOMORROW. NEAR AVERAGE HIGH TEMPS EXPECTED ON SUNDAY. OVERNIGHT LOWS WILL RETURN TO MORE AVERAGE VALUES SATURDAY AND SUNDAY MORNINGS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. WILL HOLD ONTO THE NOTION OF A DRY FORECAST DURING THIS PERIOD. THE MODELS ARE PRETTY MUCH IN AGREEMENT THROUGH WEDNESDAY MORNING...A LITTLE BETTER THAN MODEL RUNS OF 24 HOURS AGO. HOWEVER THERE WERE SOME NOTABLE PATTERN DIFFERENCES ON THE LATEST RUN. SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A RIDGE OF HIGH PRESSURE CENTERED SOUTH OF LAS VEGAS WILL BE IMPACTED AND FURTHER FLATTENED BY AN INCOMING TROUGH DROPPING DOWN FROM NORTHWEST CANADA. THIS TROUGH IS PERCEIVED TO BE A LITTLE FURTHER WEST ON THE ECMWF MODEL RUN AND COULD POSSIBLY GENERATE SOME HIGH ELEVATION PRECIPITATION TO THE MOUNTAINS AS IT QUICKLY CLIPS NORTHEAST ELKO COUNTY MONDAY NIGHT. HOWEVER AS MENTIONED EARLIER...WILL LEAVE DRY FOR NOW SINCE THE RISK IS MINIMAL AT THIS TIME. WEDNESDAY AFTERNOON THROUGH FRIDAY. AS A PACIFIC RIDGE TRIES TO GAIN A FOOTHOLD...THE UPPER LEVEL PATTERN OVER THE GREAT BASIN IS ELUDING CONSISTENT MODEL RESOLVE AT THIS TIME. THE LKN CWA COULD BE UNDER A WEAK RIDGE OR A MILD TROUGH. EITHER WAY IT APPEARS DRY AND WOULD MAINLY MEAN THE DIFFERENCE IN TEMPERATURES IN THE 80S OR KICKING BACK UP INTO THE 90S. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR KWMC KEKO KELY AND KTPH THROUGH SATURDAY AFTERNOON. TODAY...SHOWERS AND THUNDERSTORMS WILL BE STRONGEST EAST OF A LINE RUNNING FROM NEAR EUREKA THROUGH ELKO...THUS IMPACTS ARE EXPECTED AT KEKO AND KELY. STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL COULD RESULT FROM THE STRONGEST STORMS. SATURDAY...THUNDERSTORM COVERAGE WILL BE MUCH REDUCED HOWEVER KELY MAY BE IMPACTED IN THE AFTERNOON. && .FIRE WEATHER...MAIN CONCERN FOR THE NEAR TERM IS CONVECTION IN 469...EASTERN 454 AND 457. STORM MOTION IS EXPECTED AT OR ABOVE 20KTS IN THESE AREAS SO WETTING RAIN POTENTIAL IS PRETTY LOW...IN ADDITION TO DRIER AIR ADVECTING IN FROM THE WEST. THUNDERSTORMS OVER 470 AND 455 SHOULD REMAIN WET. THE OTHER AREA OF CONCERN IS A HOLD OVER THREAT IN 468 GIVEN THE LIGHTNING COVERAGE YESTERDAY...ALTHOUGH THE FUELS ARE DEEMED NOT CRITICAL. ALL AREAS WILL EXPERIENCE GUSTY WINDS TODAY WITH GUSTS AT THE HIGHEST PEAKS EXCEEDING 40KT AT TIMES. RH VALUES DROP QUICKLY IN WESTERN AREAS AS THE ABOVE MENTION DRIER ADVECTS IN. THUNDERSTORM COVERAGE IS ONLY EXPECTED IN 455 TOMORROW AND ISOLATED AT THAT. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 85/92/92/85
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:27 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 13, 6:00 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 13, 6:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 13, 6:09 PM PDT | Special Weather Statement | LKN | Lander | 51 min |
| Aug 13, 6:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 13, 6:44 PM PDT | Special Weather Statement | LKN | Elko | 46 min |
| Aug 13, 7:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 26 min |
| Aug 13, 7:06 PM PDT | Special Weather Statement | LKN | Elko | 39 min |
| Aug 13, 7:25 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
| Aug 13, 7:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 13, 7:55 PM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 13, 8:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 13, 8:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 13, 10:12 PM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Aug 14, 3:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 14, 3:19 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Aug 14, 3:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 14, 4:01 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Aug 14, 4:08 PM PDT | Special Weather Statement | LKN | 67 min | |
| Aug 14, 4:12 PM PDT | Special Weather Statement | LKN | 63 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.